Alert archive / South Carolina / Small Craft Advisories in 2016

Small Craft Advisory 39, NWS Charleston, SC

August 7, 2016

NWS Charleston, SC issued this small craft advisory at Aug 7, 2016, 10:17 AM EDT. It took effect at Aug 8, 2016, 1:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 2016, 10:17 AM EDT (14:17 UTC)
In effect from
Aug 8, 2016, 1:00 AM EDT
Expired
Aug 8, 2016, 10:43 AM EDT
In force
10 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

019 
WHUS72 KCHS 071417
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1017 AM EDT SUN AUG 7 2016

AMZ374-072230-
/O.NEW.KCHS.SC.Y.0039.160808T0000Z-160808T1200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1017 AM EDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
8 AM EDT MONDAY.

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
7 follow-up statements
040 
WHUS72 KCHS 071921
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT SUN AUG 7 2016

AMZ374-080330-
/O.EXT.KCHS.SC.Y.0039.160808T0000Z-160808T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
321 PM EDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
2 PM EDT MONDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
359 
WHUS72 KCHS 072210
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT SUN AUG 7 2016

AMZ374-080615-
/O.EXT.KCHS.SC.Y.0039.160808T0200Z-160808T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
610 PM EDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
2 PM EDT MONDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
385 
WHUS72 KCHS 080112
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
912 PM EDT SUN AUG 7 2016

AMZ374-080915-
/O.EXT.KCHS.SC.Y.0039.160808T0500Z-160808T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
912 PM EDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 2 PM EDT
MONDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
119 
WHUS72 KCHS 080348
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1148 PM EDT SUN AUG 7 2016

AMZ374-081200-
/O.CON.KCHS.SC.Y.0039.160808T0500Z-160808T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1148 PM EDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
888 
WHUS72 KCHS 080727
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
327 AM EDT MON AUG 8 2016

AMZ374-081530-
/O.CON.KCHS.SC.Y.0039.000000T0000Z-160808T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
327 AM EDT MON AUG 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
034 
WHUS72 KCHS 081041
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
641 AM EDT MON AUG 8 2016

AMZ374-081800-
/O.CON.KCHS.SC.Y.0039.000000T0000Z-160808T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
641 AM EDT MON AUG 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
287 
WHUS72 KCHS 081443
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1043 AM EDT MON AUG 8 2016

AMZ374-081545-
/O.CAN.KCHS.SC.Y.0039.000000T0000Z-160808T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1043 AM EDT MON AUG 8 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Aug 7, 7:38 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 7, 7:38 AM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
738 AM EDT SUN AUG 7 2016

.SYNOPSIS...
Atlantic high pressure will prevail today. A low pressure system will
then develop over northern Florida Monday and persist over much of the
southeastern United States through mid week. Atlantic high pressure
will then return late week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Today: Models continue to trend drier, this due to negative
vorticity advection wrapping around the developing upper low near
the Florida Big Bend area. Convective parameter progs indicate a
slot of stable air in the mid levels punching into southern South
Carolina today with increasing positive Showalter indices and
Total Totals in the upper 30s. There is also a 1C to 2C cap which
is evident all afternoon on hourly forecast soundings at KCHS.
Rain chances across most of our South Carolina forecast area look
slim with isolated brief afternoon convection well inland at best.

Over Southeast Georgia, the region is closer to the extremely deep
tropical moisture shield which is forecast to lift north into
Northeast Florida today and across far south Georgia tonight. We
think Savannah is on the southern flank of the more stable
environment advecting into eastern South Carolina and a dry day
there is looking likely. We allowed for some late day 30 pops to
get into our far southern Georgia zones.

We raised high temps a degree or two across South Carolina given
low level thickness trends and recent mos guidance running too
cool. A few more clouds in Georgia may keep some spots from
reaching the mid 90s before the sea breeze moves through.

Tonight: Low level moisture advection increases across the
region, especially across Southeast Georgia. Models begin to
differ on the timing of this advection and we stuck closer to the
ECMWF/GFS timing which was more conservative that the NAM. Chances
for showers will increase from south to north later tonight with
coastal areas standing the best chances given the various moisture
convergence progs. No change to lows in the mid to upper 70s from
inland to the coast.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Monday through Wednesday: A mid/upper lvl low over northern Florida
will help spawn an area of low pressure along a stationary boundary
west/southwest of the forecast area. Models are in fair agreement
that the low will meander over the Deep South for at least a few
days while slowly nudging northwest. The setup favors a southerly
flow that advects tropical moisture to the region with PWATs that
approach 2.5 inches. This level of moisture along with forcing
associated with the developing low pressure system and/or an inland
moving seabreeze will likely support at least chances of showers and
thunderstorms each afternoon/evening and possibly numerous showers
and thunderstorms. The greatest signal with the latest model runs
indicates a fairly tight gradient of convective activity with this
particular setup, suggesting greatest coverage and potentially
heaviest rainfall over parts of southeast Georgia closer to the
vicinity of low. Cloud cover will help limit overall heating
potential each day. In general, high temps will range in the upper
80s to lower 90s each day. Overnight lows will be mild, in the mid
to upper 70s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
Latest guidance indicates a low pressure system persisting over the
Deep South through Thursday, likely pulling moisture to the region
within a south and southeast flow. Abundant moisture characterized
by PWATs between 2.0 to 2.25 inches along with forcing associated
with the low pressure system will likely support at least chances of
showers and thunderstorms through late week. Brief heavy rainfall
and gusty winds will be possible with thunderstorms. Precip coverage
should become less as we head into the weekend, mainly due to
Atlantic high pressure nudging westward and forcing low pressure
further inland and north. However, chances of showers and
thunderstorms will remain possible, especially inland during peak
heating hours each afternoon/evening. Overall, high temps should
range in the upper 80s to lower 90s next week. Overnight lows will
remain mild, in the mid to upper 70s.

&&

.AVIATION /11Z SUNDAY THROUGH THURSDAY/...
VFR will prevail through 12Z Monday. Stratus/Stratocu look to
remain just west of the KSAV terminal through mid morning but we
cannot completely rule out brief MVFR cigs over the next 1-2 hours.
Another concern at KSAV will be late tonight as some forecast
soundings suggest low level moisture will increase below an
inversion in the boundary layer. If the 06Z NAM is correct, MVFR
to IFR cigs are possible late. We have only added a window to
indicate scattered clouds around 1 KFT since the NAM is still an
outlier model.

Extended Aviation Outlook: Flight restrictions are possible during
afternoon/evening showers and thunderstorms each day, especially at
the SAV terminal. Otherwise, VFR conditions will prevail.

&&

.MARINE...
As low pressure slowly lifts north from the northeast Gulf of Mexico
to Southwest Georgia and the Florida Panhandle by early Monday,
we will see a tightening of the low level pres gradients across
our waters. Today, winds will ebb a bit through late morning to 10
to 15 kt but then ramp up again in the afternoon hours. This will
be most emphatic across our Georgia waters where models show the
tighter 925 MB gradient by late afternoon. Winds will continue to
strengthen tonight and Small Craft Advisory conditions may develop
across Georgia waters. We think there is a good chance an advisory
may be required and issued later today for tonight. Winds will be
south around 20 kt with higher gusts and seas building to 5-6 ft
seaward from Grays Reef. Further north, diminishing trends on wind
speeds and seas but a solid southerly surge will be more favorable
to build seas a bit quicker overnight.

Monday through Thursday: A south/southeast flow will persist over
the coastal waters early next week as low pressure develops over
northern Florida. Winds will likely peak between 15-20 kt Monday
and Tuesday. We could see wind gusts as high as 25 kt in Georgia
waters while the pressure gradient remains slightly enhanced over
southern waters. Marginal Small Craft Advisories could be
necessary. Winds should improve and gradually become more south
into mid week as low pressure drifts further inland and the
pressure gradient relaxes over the region. Seas will peak between
2-4 feet in nearshore waters and 3-6 ft in offshore waters on
Monday, before gradually subsiding to 1-3 ft by mid week.

Rip Currents: We have a moderate risk for all beaches on Sunday.
Fairly strong onshore winds in the afternoon coupled with 1-2 ft
swell every 9-10 seconds and the tide going out will enhance the
threat for rip currents.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...DPB
MARINE...DPB
Hazardous weather outlook, Aug 7, 4:01 AM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
401 AM EDT SUN AUG 7 2016

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-080815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
401 AM EDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-080815-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
401 AM EDT SUN AUG 7 2016

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

Nearby

Small Craft Advisories in South Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.